Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Some limiting cases of the $ G$-transformation


Authors: H. L. Gray and W. R. Schucany
Journal: Math. Comp. 23 (1969), 849-859
MSC: Primary 65.55; Secondary 41.00
DOI: https://doi.org/10.1090/S0025-5718-1969-0260172-X
MathSciNet review: 0260172
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper some new nonlinear transformations are introduced. They arise from considering the limit of the $ G$-transformation as a particular parameter approaches its limiting value. The primary purpose of these transformations is to increase the rate of convergence of an improper integral. However, by introduction of an iteration method it is shown that they may also be used to produce approximating functions for the tail of an improper integral. Several examples are included.


References [Enhancements On Off] (What's this?)

  • [1] S. Lubkin, ``A method of summing infinite series,'' J. Res. Nat. Bur. Standards, v. 48, 1952, pp. 228-254. MR 14, 500. MR 0051576 (14:500g)
  • [2] D. Shanks, ``Non-linear transformations of divergent and slowly convergent sequences,'' J. Math. Phys., v. 34, 1955, pp. 1-42. MR 16, 961. MR 0068901 (16:961e)
  • [3] P. Wynn, ``On a device for computing the $ {e_m}({S_n})$ transformation,'' MTAC, v. 10, 1956, pp. 91-96. MR 18, 801. MR 0084056 (18:801e)
  • [4] P. Wynn, ``The epsilon algorithm and operational formulas of numerical analysis,'' Math. Comp., v. 15, 1961, pp. 151-158. MR 28 #1736. MR 0158513 (28:1736)
  • [5] P. Wynn, ``On the convergence and stability of the epsilon algorithm,'' SIAM J. Numer. Anal., v. 3, 1966, no. 1, pp. 91-122. MR 34 #6996. MR 0207180 (34:6996)
  • [6] H. L. Gray & T. A. Atchison, ``Nonlinear transformations related to the evaluation of improper integrals. I,'' SIAM J. Numer. Anal., v. 4, 1967, pp. 363-371. MR 36 #6145. MR 0223096 (36:6145)
  • [7] W. G. Fair & Y. L. Luke, ``Rational approximations to the incomplete elliptic integrals of the first and second kinds,'' Math. Comp., v. 21, 1967, pp. 418-422. MR 36 #5400. MR 0222348 (36:5400)
  • [8] T. A. Atchison & H. L. Gray, ``Nonlinear transformations related to the evaluation of improper integrals. II,'' SIAM J. Numer. Anal., v. 5, 1968, pp. 451-459. MR 37 #4941. MR 0229367 (37:4941)
  • [9] W. R. Schucany & H. L. Gray, ``A new approximation related to the error function,'' Math. Comp., v. 22, 1968, pp. 201-202.
  • [10] H. L. Gray & W. R. Schucany, ``On the evaluation of distribution functions,'' J. Amer. Statist Assoc., v. 63, 1968, pp. 715-720.
  • [11] H. L. Gray & T. A. Atchison, ``The generalized $ G$-transform,'' Math. Comp., v. 22, 1968, pp. 595-605. MR 37 #4942. MR 0229368 (37:4942)
  • [12] H. L. Gray, R. W. Thompson & G. V. McWilliams, ``A new approximation for the chi-square integral,'' Math. Comp., v. 23, 1969, pp. 85-89. MR 0238470 (38:6746)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.55, 41.00

Retrieve articles in all journals with MSC: 65.55, 41.00


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1969-0260172-X
Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society